| Catalog Number |
74121154 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Necrosis (1971); Medical device site infection (4845)
| Date of Event |
04/07/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after a bhr surgery performed 18 years ago, patient developed an infection which led to necrosis of the femoral neck and subsequent fracture of the femoral neck.This adverse event was treated by a revision surgery on (b)(6) 2025 in which a resurfacing femoral head 54mm was explanted and replaced with an antibiotic spacer.Patient is recovering from infection with the antibiotic spacer.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.